TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Mathematical modeling of epidemic spread using nonlinear dynamical systems

, * , , , , ,

* Corresponding author · click or hover a name for details

pp. 3257–3268Vol. 29Issue 10October 2026DOI: 10.47974/JIM-2835XML
Received:
01 Apr 2026
Published Online:
27 Oct 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2835
Pages:
3257–3268

Abstract

The spread of an epidemic is a complex nonlinear process that is affected by the process of transmission, the process of recovery, the interaction of the population and the temporal variation in the epidemiological parameters. This study aims to develop mathematical framework for the modelling of the dynamics of epidemics with the help of non-linear dynamics. The population is broken up into epidemiological compartments and the dynamics of the disease spread and recovery are represented by a set of nonlinear differential equations. The framework proposed analyzes the behavior of infection growth, the peak of an epidemic, the recovery pattern, the equilibrium behavior and the stability of the system for varying parameters. The simulation results show that the nonlinear modelling is a powerful tool to capture epidemic dynamics and gain quantitative understanding of transmission dynamics, assessing control strategies, and making epidemic management decisions.

Keywords

Subject Classifications

31C45

References

[1] O. Kiseleva, S. Yakovlev, O. Prytomanova, and O. Kuzenkov, “Mathematical modeling of regional infectious disease dynamics based on extended compartmental models,” Computation, vol. 13, no. 8, Art. no. 187 (2025), doi: 10.3390/computation13080187.

[2] Z. Yu, K. Wu, Y. Zhang, and F. Yang, “Dynamic modeling and analysis of epidemic spread driven by human mobility,” Technologies, vol. 13, no. 9, Art. no. 425 (2025), doi: 10.3390/technologies13090425.

[3] V. B. Shakhmurov, M. Kurulay, A. Sahmurova, M. C. Gursesli, and A. Lanata, “A novel nonlinear dynamic model describing the spread of virus,” Mathematics, vol. 11, no. 20, Art. no. 4226 (2023), doi: 10.3390/math11204226.

[4] S. Li, “SIR epidemic model with general nonlinear incidence rate and Lévy jumps,” Mathematics, vol. 12, no. 2, Art. no. 215 (2024), doi: 10.3390/math12020215.

[5] R. P. Gupta, A. Kumar, and S. Tiwari, “A nonlinear cross-diffusion model for disease spread: Turing instability and pattern formation,” Mathematics, vol. 13, no. 15, Art. no. 2404 (2025), doi: 10.3390/math13152404.

[6] G. C. González-Parra, D. F. Aranda, B. Chen-Charpentier, M. Díaz-Rodríguez, and J. E. Castellanos, “Mathematical modeling and characterization of the spread of Chikungunya in Colombia,” Mathematical and Computational Applications, vol. 24, no. 1, Art. no. 6 (2019), doi: 10.3390/mca24010006.

[7] K. M. Adeyemo, U. M. Adam, A. Adeniji, and K. Oshinubi, “Mathematical modeling of two interacting populations’ dynamics of onchocerciasis disease spread with nonlinear incidence functions,” Mathematics, vol. 12, no. 2, Art. no. 222 (2024), doi: 10.3390/math12020222.

[8] Y. Sabbar, M. Izadi, A. A. Raezah, and W. Adel, “Nonlinear dynamics of a general stochastic SIR model with behavioral and physical changes: Analysis and application to zoonotic tuberculosis,” Mathematics, vol. 12, no. 13, Art. no. 1974 (2024), doi: 10.3390/math12131974.

[9] D. Wang, Y. Zhao, and H. Leng, “Dynamics of epidemic spreading in the group-based multilayer networks,” Mathematics, vol. 8, no. 11, Art. no. 1895 (2020), doi: 10.3390/math8111895.

[10] L. Bougoffa, S. Bougouffa, and A. Khanfer, “Approximate and parametric solutions to SIR epidemic model,” Axioms, vol. 13, no. 3, Art. no. 201 (2024), doi: 10.3390/axioms13030201.

[11] A. S. Baazeem, Y. Nawaz, M. S. Arif, K. Abodayeh, and M. A. AlHamrani, “Modelling infectious disease dynamics: A robust computational approach for stochastic SIRS with partial immunity and an incidence rate,” Mathematics, vol. 11, no. 23, Art. no. 4794 (2023), doi: 10.3390/math11234794.

[12] B. Chen-Charpentier, “Mathematical models of epidemics with infection time,” AppliedMath, vol. 5, no. 2, Art. no. 47 (2025), doi: 10.3390/appliedmath5020047.

[13] S. Budhavale, L. R. Desai, S. A. Paithane, S. N. Ajani, M. Singh, and A. R. B. Patil, “Elliptic curve-based cryptography solutions for strengthening network security in IoT environments,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 28, no. 5-A, pp. 1579–1588 (2025).

[14] E. Sebastian and R. C. Poonia, “Entropy diagnostics for cryptographic key material from random circuit sampling,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 29, no. 2-B, pp. 1023–1032 (2026), doi: 10.47974/JDMSC-2641.

[15] A. A. H. Fahd, A. J. Mohammed, and B. Y. Hussein, “An analytical innovation from foundations to modern applications of advancing measure theory via approach structure,” Journal of Interdisciplinary Mathematics, vol. 29, no. 2, pp. 363–370 (2026), doi: 10.47974/JIM-2191.

Views: 7Downloads: 5Citations: 0